Venlafaxine - I have been taking it for 16 years @ 75mg a day will life improve?
If you have not felt improvement after 16 years of being on Venlafaxine 75 mg, then it may be time to increase your dose and or change meds. Talk to your doctor about your alternatives. If you and your doctor decide to stop your med ask your doctor for a reduction schedule. Do not suddenly stop your Venlafaxine.
Hope life improves for you soon :)
Hi, gn! Either you are on too low a dose or the medication isn't working for you. Have you ever spoken to your doctor about this and what did he/she have to say?
Best wishes, Wildcat
Hi 75 is quite a low dose for this medication. Its only a starting dose. Maximum I have taken is 425 (not suggesting you go that high unless you really need it). Also the effect on different chemicals increase with higher doses, firstly acting on serotonin, the happy chemical then noradrenaline for anxiety, then dopamine for pleasure. Ask if you can increase by 37.5, it might be all you need. Good luck.
I'd recommend changing meds. 75 is the base dose for treatment of depressive disorder. (37.5 is often used for neuropathic pain). 150mg is not unusual for MDD, which you may want to consider a diagnosis for if you've had no improvement in affect or function in 16 years. Most depressive episodes are limited, except in cases of untreated or improperly treated / diagnosed mental illness.
I really think you need to be working with a psychiatrist if you've suffered with depression for a decade and a half without improvement. Many family doctors and internists are the only source of psychopharmacotherapy (mental health medication). That's like having Jiffy Lube fix a transmission in a Lamborghini. Yeah, any mechanic COULD probably do it, but wouldn't you rather have a person who specializes in Lamborghinis handle the work? Your brain is no different.
See a psychiatrist (an MD specializing in the medical treatment of psychological disorders). There's drug combos that can help - e.g. "California Rocket Fuel". You may also be misdiagnosed. If you have something other than or in addition to depressive disorder the Effexor not only won't help, it could be making your symptoms worse!
Good luck to you!
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Sep 2018 • 4 answers
Updated 14 Mar 2018 • 4 answers
Has anyone else been on venlafaxine/Effexor for 23 years? I have been concerned about long term use?
Updated 8 Apr 2018 • 2 answers
Updated 13 Oct 2018 • 3 answers
Updated 14 Dec 2018 • 1 answer